Supravenous hyperpigmentation, transverse leuconychia and transverse melanonychia after chemotherapy for Hodgkin’s disease

Authors


Abstract

Pigmentary abberations of the skin, mucosa and epidermal appendages are common side-effects after systemic treatment with chemotherapeutic agents. These pigment changes appear in different patterns and are partly quite typical for the applied chemotherapeutic drug. The pathogenesis of the different skin pigmentations are not well known. The most often discussed causes are the stimulation of melanocytes, involvement of the tyrosinase enzyme system and thrombophlebitis with postinflammatory hyperpigmentation by the aggressive substances. Nail discolorations are mainly due to direct toxic effects and stimulation of the matrix melanocytes. We report a rare event of supravenous hyperpigmentation, transverse leuconychia and melanonychia after chemotherapy of a patient suffering from Hodgkin’s disease.

Ancillary